Alert archive / Oregon / Wind Advisories in 2006
Wind Advisory 39, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 24, 2006, 2:09 PM PDT for Morrow County, Umatilla County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 2:09 PM PDT (21:09 UTC)
- Expired
- Oct 24, 2006, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 242109 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 209 PM PDT TUE OCT 24 2006 ...WINDY CONDITIONS THROUGH THIS EVENING... ORZ044-501-250300- /O.NEW.KPDT.WI.Y.0039.061024T2109Z-061025T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON 209 PM PDT TUE OCT 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING. THE WINDS WILL ALSO STIR UP AREAS OF DUST FROM FIELDS CAUSING ISOLATED AREAS OF LOW VISIBILITY. THE WINDS WILL GRADUALLY DECREASE THIS EVENING AND OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 250258 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 758 PM PDT TUE OCT 24 2006 ...BREEZY CONDITIONS THROUGH THE REMAINDER OF THIS EVENING... .PRESSURE GRADIENTS HAVE DECREASED THIS EVENING THUS ALLOWING WINDS TO BECOME BREEZY THIS EVENING. ORZ044-501-250400- /O.EXP.KPDT.WI.Y.0039.000000T0000Z-061025T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON 758 PM PDT TUE OCT 24 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DECREASED TO THE BREEZY CATEGORY AND WILL REMAIN IN THE 15 TO 25 MPH RANGE THROUGH THE REMAINDER OF THIS EVENING. A FEW GUSTS TO 35 MPH WILL OCCUR THIS EVENING. THE WINDS WILL GRADUALLY DECREASE THROUGH THIS EVENING AND OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 24, 10:40 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 24, 10:40 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1040 AM PDT TUE OCT 24 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...UPPER LEVEL TROUGH SYSTEM CONTINUES TO SWING INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA REGIONS THIS MORNING. THIS TROUGH WILL DIG SOUTHEAST ACROSS THE REGION TODAY BRINGING INCREASING WINDS AND A CHANCE OF PRECIPITATION. THIS SYSTEM DOES NOT HAVE A LOT OF MOISTURE ASSOCIATED WITH IT SO PRECIPITATION AMOUNTS WILL BE LIGHT AND CONFINED MAINLY TO THE CASCADES AND EASTERN MOUNTAIN AREAS. WINDS WILL BE INCREASING THROUGH THE AFTERNOON RESULTING IN BREEZY TO WINDY CONDITIONS ALONG THE CASCADE EAST SLOPES AND THE COLUMBIA BASIN. THERE IS A CONCERN ABOUT BLOWING DUST AS THIS IS THE SEASON FOR BLOWING DUST AS MANY FIELDS ARE FRESHLY PLOWED...PLANTED OR RECENTLY BURNED. THE WEATHER SYSTEM WILL QUICKLY EXIT THE REGION TONIGHT LEAVING A FLAT WESTERLY FLOW OVER THE REGION WEDNESDAY MEANING A FEW CLOUDS PASSING BY. HIGH PRESSURE WILL BEGIN BUILDING OVER THE REGION PUSHING THE JET STREAM BACK NORTH THROUGH THE REST OF THE WEEK. && .AVIATION...COLD FRONT JUST MOVED THROUGH KDLS AT 17Z AND WILL MOVE PAST THE REST OF THE TAF SITES BY 00Z. WIND GUSTS 25 TO 30KTS LIKELY TIL 04Z. POSTFRONTAL SHOWERS WILL TAPER OFF FROM WEST AFTER 02Z. CIGS/VSBY SHOULD REMAIN VFR. && .PRELIMINARY POINT TEMPS/POPS... PDT 54 39 57 37 / 30 20 0 0 ALW 61 39 58 37 / 30 20 0 0 PSC 62 37 63 34 / 20 20 0 0 YKM 60 31 59 33 / 20 10 0 0 HRI 62 36 62 31 / 20 20 0 0 ELN 58 37 56 32 / 30 10 0 0 RDM 57 23 58 26 / 20 20 0 0 LGD 55 35 53 28 / 30 30 10 10 5J0 54 33 52 26 / 20 20 0 10 DLS 64 42 61 36 / 30 20 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/79/79
Hazardous weather outlook, Oct 24, 3:45 AM PDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
345 AM PDT TUE OCT 24 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-251045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
345 AM PDT TUE OCT 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
BLOWING DUST
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES
A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS MORNING WITH
SCATTERED SHOWERS AND BREEZY TO WINDY CONDITIONS BEHIND THE FRONT.
AREAS OF BLOWING DUST WILL OCCUR IN THE COLUMBIA BASIN AND ADJACENT
VALLEYS THIS AFTERNOON AND EVENING. SHOWERS WILL LINGER TONIGHT OVER
THE NORTHEAST OREGON MOUNTAINS WITH SNOW LEVELS DROPPING TO
4000-4500 FEET OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A RIDGE WILL KEEP DRY CONDITIONS OVER THE AREA THROUGH SUNDAY. A
FRONT WILL BRING SHOWERS MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.